Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ibroken

Accutane affecting your weight?

Hey guys,

I'm just wondering, if Acctuane affects your weight somehow? I'm underweighted right now, and my doctors seem to think that it's because of Accutane.

I can't seem to gain weight, no matter how much I eat.

I just stopped the treatment with Accutane after 5 months, and I haven't measured my weight yet - though I'll check it soon and see.

But does anyone know anything about this?

Share this post


Link to post
Share on other sites

I'm losing weight, but I know why. The accutane is messing up my back, so I can't go to the gym anymore. Plus I've had a couple all nighters and now I have a horrible sleep schedule. Bed at 7AM and get up at 3PM. It messes up my eating habits.

Maybe it made you lose your appetite?

Share this post


Link to post
Share on other sites

I'm a little over a month in and I've lost about 6lbs. I don't have an appetite and I really just have no desire to eat. If my parents put food in front of me I'll eat it, but I haven't set out to eat something on m own in weeks. It's becoming a problem. But I was eating normally for a while when I first started taking it and I was still losing weight, not as quickly as I am now, but I was still losing it. So yeah, I'd definitely say it contributes to weight loss.

Share this post


Link to post
Share on other sites

I have been on accutane for almost a month and I've already lost about 8 pounds :(. I definitely don't feel hungry anymore, but I try to consciously eat as much as I did before.

Share this post


Link to post
Share on other sites

I'm on month 4 of accutane, and haven't noticed too much weight change. I have lost about 5 lbs since the summer, but I've been going through some stressful times, and moved back to school where I never manage to eat well. When I started my derm told me I might GAIN weight while on it, but that definitely didn't happen.

If you get dehydrated from the tane, and start drinking a hell of a lot more water, it can cause your appetite to decrease. Also if it makes you nauseous that can keep you from eating too. I'm not sure what effect the Vitamin A itself would have on metabolism.

Share this post


Link to post
Share on other sites

That's nothing. I've been on Accutane for a month, I'm on day 29 as of today. I've lost 20 pounds......................................... I'm not complaining though. As long as I don't go below 180, I'm a happy man. Just gotta do some sit-ups and get rid of my belly, haha.

Share this post


Link to post
Share on other sites
Guest tofupup

I had been fantasizing about the legendary accutane weight loss, but never got it. Lack of appetite? Effortless weight loss? Sign me up!

So I waited and waited for this miraculous, no-effort-required weight loss, but if anything I gained weight, because thinning of my skin made it impossible to exercise w/out getting blisters. Bummer! Then my derm told me weight loss only happens on higher doses. (I was only taking 40 mg/day.) Double bummer!

Share this post


Link to post
Share on other sites

No offence to some of you, but weight loss because of a dangerous drug is not the same thing as changing your lifestyle and losing weight in a healthy fashion. In a lot of cases it's not a good thing, particularly when you're underweight to begin with. I understand how it could sound appealing to some people, but I really don't think it should be looked at differently than any of the other side effects. How many people are excited about the insomnia? Depression? Anxiety? Hair loss? Nose bleeds? Shortness of breath? Decreased sex drive? Decreased night vision? That rash on your hand? Didn't think so. And I'm pretty sure we all know I could have gone on. Think about it. It's not healthy and it shouldn't be something to look forward to; it should be on that oh so long list of things to worry about.

Share this post


Link to post
Share on other sites

I sooooo need to start going to the gym now, and start eating more.

Good to see, I'm not the only one with this issue.

I AM SO GLAD TO HAVE FINISHED THE 5 MONTH LONG ACCUTANE TREATMENT! IT WAS SO ANNOYING!

:D

Happy New Year, guys.

Share this post


Link to post
Share on other sites
No offence to some of you, but weight loss because of a dangerous drug is not the same thing as changing your lifestyle and losing weight in a healthy fashion. In a lot of cases it's not a good thing, particularly when you're underweight to begin with. I understand how it could sound appealing to some people, but I really don't think it should be looked at differently than any of the other side effects. How many people are excited about the insomnia? Depression? Anxiety? Hair loss? Nose bleeds? Shortness of breath? Decreased sex drive? Decreased night vision? That rash on your hand? Didn't think so. And I'm pretty sure we all know I could have gone on. Think about it. It's not healthy and it shouldn't be something to look forward to; it should be on that oh so long list of things to worry about.

EXACTLY Daisy. My above post was sarcastic by the way in case others didn't realise!

Bone changes in density and strength are common whilst ingesting accutane. There have been reports of overall density decreasing by as much as 12%!! That's a ridiculous amount. There are SO many damn side effects associated with this drug and as I have said time and time again, as have others, many appear AFTER you have finished tane therapy. It's like your body is going through a pattern of withdrawal and then disconfiguration.

Weight loss is a very, very serious issue. Depression and anxiety is a very serious isse. As is decreased libidio, chronic joint pain, IBS, diabetes, blindness etc. Once again, think about what you are risking here.

Share this post


Link to post
Share on other sites
EXACTLY Daisy. My above post was sarcastic by the way in case others didn't realise!

Bone changes in density and strength are common whilst ingesting accutane. There have been reports of overall density decreasing by as much as 12%!! That's a ridiculous amount. There are SO many damn side effects associated with this drug and as I have said time and time again, as have others, many appear AFTER you have finished tane therapy. It's like your body is going through a pattern of withdrawal and then disconfiguration.

Weight loss is a very, very serious issue. Depression and anxiety is a very serious isse. As is decreased libidio, chronic joint pain, IBS, diabetes, blindness etc. Once again, think about what you are risking here.

I got and appreciated the sarcasm. It's actualy what made me decide to post that. It just worries me that people aren't taking such a serious side effect very seriously at all.

Share this post


Link to post
Share on other sites
EXACTLY Daisy. My above post was sarcastic by the way in case others didn't realise!

Bone changes in density and strength are common whilst ingesting accutane. There have been reports of overall density decreasing by as much as 12%!! That's a ridiculous amount. There are SO many damn side effects associated with this drug and as I have said time and time again, as have others, many appear AFTER you have finished tane therapy. It's like your body is going through a pattern of withdrawal and then disconfiguration.

Weight loss is a very, very serious issue. Depression and anxiety is a very serious isse. As is decreased libidio, chronic joint pain, IBS, diabetes, blindness etc. Once again, think about what you are risking here.

I got and appreciated the sarcasm. It's actualy what made me decide to post that. It just worries me that people aren't taking such a serious side effect very seriously at all.

Along with all the others too, vividly so. I don't have chronic dry eyes, dry skin or IBS (yet), but whilst these may not sound severe there are a numebr of people dealing with these horrid issues, as well as other physical impairments.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×